Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 115, NWS Mobile, AL

July 20, 2007Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jul 20, 2007, 9:20 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2007, 9:20 PM CDT (02:20 UTC)
Expired
Jul 20, 2007, 10:00 PM CDT
In force
40 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 77 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 9:35 PM CDTTSTM WND DMG5 N Holley, FLSEVERAL TREES REPORTED DOWN ALONG FL HIGHWAY 87 BETWEEN INTERSTATE 10 AND NAVARRE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 6:08 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
235 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
2589 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 210221
SVRMOB
FLC091-113-210300-
/O.NEW.KMOB.SV.W.0115.070721T0220Z-070721T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
920 PM CDT FRI JUL 20 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OKALOOSA COUNTY IN NORTHWEST FLORIDA...
  THIS INCLUDES THE CITY OF CRESTVIEW...
  SOUTHERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 1000 PM CDT

* AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAPABLE OF       
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE   
  LOCATED ALONG A LINE EXTENDING FROM CRESTVIEW TO BAGDAD...OR       
  ALONG A LINE EXTENDING FROM CRESTVIEW TO 15 MILES NORTHWEST OF     
  NAVARRE...AND MOVING SOUTHEAST AT 15 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA.

LAT...LON 3082 8647 3058 8718 3039 8703 3058 8644

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:55 PM CDT, 6 hours 25 minutes earlier.

Area forecast discussion, Jul 20, 2:55 PM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT FRI JUL 20 2007

.SHORT TERM (TONIGHT AND SATURDAY)...SCATTERED SHOWERS AND STORMS
NOW FORMING ACROSS THE INLAND ZONES WILL GRADUALLY INCREASE IN
COVERAGE THROUGH 5 PM...THEN DIMINISH IN COVERAGE AND INTENSITY
AFTER 8 PM WITH THE LOSS OF INSOLATION.  SOME OF THE STORMS THIS
AFTERNOON AND EARLY EVENING COULD BE SEVERE WITH DAMAGING DOWNBURST
WINDS AND FREQUENT LIGHTNING STRIKES THE PRIMARY HAZARD.

A COLD FRONT SLIDING SLOWLY SOUTH ACROSS NORTHERN MISSISSIPPI AND
ALABAMA THIS AFTERNOON WILL STALL ALONG OR JUST OFFSHORE OF THE
COAST ON SATURDAY.  FAIRLY DECENT SHORTWAVE OVER NORTHERN ARKANSAS
EVIDENT IN WATER VAPOR IMAGERY MOVING DOWN THE BACKSIDE OF THE UPPER
TROUGH WILL GIVE THE FRONT ENOUGH OF A PUSH SOUTH TONIGHT AND IT MAY
JUST GET OFFSHORE TOMORROW.  IF THAT HAPPENS...THEN THE COVERAGES OF
STORMS ALONG THE COAST WILL BE LESS TOMORROW WITH DRYING ALOFT DEEP
ENOUGH TO SIGNIFICANTLY CUT INTO THE THUNDERSTORM COVERAGES.  FOR
NOW WE ARE STICKING WITH STALLING THE FRONT ALONG THE COAST...WITH
SCATTERED STORMS ALONG AND SOUTH OF THE BOUNDARY TOMORROW
AFTERNOON...WITH LOWER 60 DEWPOINTS WORKING SOUTH ACROSS OUR
NORTHERN COUNTIES TOMORROW AFTERNOON.

THIS AFTERNOONS WET MICROBURST RISK IS HIGH.

.LONG TERM (SUNDAY THROUGH NEXT FRIDAY)...THE ONLY CHANGES WE MADE
TO THE EXTENDED FORECAST WAS TO INCREASE THE POPS SLIGHTLY INTO THE
ISOLATED CATEGORY FOR MONDAY WITH A STALLED BOUNDARY IN THE
AREA...AND SOME MINOR TWEAKS TO THE DEWPOINT FORECASTS FOR THE FIRST
4 DAYS.  OTHERWISE...DEEP LAYERED DRYING OVER THE INLAND COUNTIES
ALONG AND JUST WEST OF THE PROJECTED UPPER TROUGH AXIS WILL BE
REPLACED WITH INCREASING MOISTURE AND INSTABILITY IN THE MID TO LATE
WEEK TIMEFRAME AS THE TROUGH RETROGRADES WESTWARD...INCREASING POPS
FOR DIURNAL CONVECTION THROUGH LATE WEEK.  THE 00Z GEM FORECAST WAS
FARTHER NORTH AND EAST WITH THE UPPER LOW OVER THE GREAT LAKES
REGION COMPARED TO THE 12Z GFS WHICH WAS DEEPER AND FARTHER WEST AND
SOUTH OVER KENTUCKY.  THE 15Z SREF WAS FARTHER EAST WITH THE UPPER
LOW CLOSER TO THE GEM FORECAST IN COMPARISON TO THE LATEST 12Z
GFS...SO THE GFS MAY BE TOO FAR WEST AND TOO STRONG WITH THE
AMPLITUDE OF THE UPPER TROUGH IN THE WED-FRI TIMEFRAME.  CONFIDENCE
HERE ISNT VERY GOOD...SO WE WILL PASS IT BACK TO THE MIDSHIFT FOR
ANY ADJUSTMENTS.  /05

&&

.MARINE...SURFACE HIGH PRESSURE IS FORECAST TO WEAKEN...AS A
WEAKENING COLD FRONTAL BOUNDARY MOVES SOUTH AND STALLS ALONG THE
CENTRAL GULF COAST LATE SATURDAY.  AHEAD OF THE FRONT...SCATTERED
THUNDERSTORMS COULD MOVE SOUTHEASTWARD OFF THE COAST...BRINGING
POSSIBLE IMPACTS TO SATURDAY COMMERCIAL AND RECREATIONAL BOATING
ACTIVITIES.  SUNDAY AND MONDAY...THE THUNDERSTORM THREAT DIMINISHES.
A LIGHT OFFSHORE FLOW BRIEFLY SETS UP THIS WEEKEND...BEFORE BECOMING
MORE SOUTHERLY EARLY NEXT WEEK.  /05

&&

.FIRE WEATHER...LIGHT NORTHWESTERLY TRANSPORT WINDS WITH SCATTERED
STORMS EXPECTED AGAIN ON SATURDAY. RH LEVELS DROP INTO THE 35 TO 40
PERCENT RANGE OVER SOME OF THE INLAND COUNTIES SUNDAY AFTERNOON AND
AGAIN ON MONDAY.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  91  72  93 /  40  50  20  20
PENSACOLA   75  91  73  89 /  40  50  20  20
DESTIN      78  89  75  92 /  40  50  20  20
EVERGREEN   70  91  68  93 /  40  40  20  10
WAYNESBORO  70  90  65  93 /  40  40  20  10
CAMDEN      71  93  65  93 /  40  40  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

05/GARMON
Hazardous weather outlook, Jul 20, 9:41 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
941 AM CDT FRI JUL 20 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-211200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
941 AM CDT FRI JUL 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...THE WEST FLORIDA PANHANDLE...INLAND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN.

.DAY ONE...TODAY AND TONIGHT...

A DEEPLY MOIST AIRMASS TODAY ALONG WITH DAYTIME HEATING CAUSES THE
AIRMASS TO BECOME INCREASINGLY UNSTABLE TODAY. FORECASTERS ARE ALSO
WATCHING AN UPPER LEVEL TROF OVER THE MID MISSISSIPPI RIVER VALLEY.
HIGH LEVEL ENERGY FROM THIS FEATURE IS FORECAST TO MOVE INTO THE
SOUTHEAST DURING THE COURSE OF THE DAY...SUPPORTING THE POTENTIAL OF
DEEP LAYER LIFT FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORM COVERAGE
CAN ALSO BECOME ENHANCED ALONG WEAK SURFACE BOUNDARIES.

THERE IS A HIGH RISK THAT STRONG STORMS TODAY COULD PRODUCE BRIEF
STRONG WINDS ON THE ORDER OF 35 TO 45 MPH...FREQUENT LIGHTNING...
LOCALLY HEAVY RAINS...AND SMALL HAIL.

THERE IS ALSO THE POTENTIAL THAT A FEW STORMS COULD BRIEFLY REACH
SEVERE LEVELS. DUE TO LITTLE CHANGE IN WIND STRENGTH AND DIRECTION
WITH HEIGHT THOUGH...THE THREAT OF WIDESPREAD SEVERE WEATHER IS
LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE THREAT OF THUNDERSTORMS DIMINISHES SUNDAY AND MONDAY. A CHANCE
OF STORMS RETURN TO THE FORECAST TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE
REQUIRED FOR STRONG STORMS THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 20, 4:38 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
438 PM CDT FRI JUL 20 2007

ALZ057-202215-
BUTLER-
438 PM CDT FRI JUL 20 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER BUTLER COUNTY...

AT 431 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTH OF HERBERT...AND MOVING SOUTHEAST AT 15
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
I65 AND AL 10...I65 AND AL 185...GREENVILLE AND WALD THROUGH 515 PM
CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Jul 20, 6:35 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
635 PM CDT FRI JUL 20 2007

ALZ051>058-060-MSZ067-210030-
COVINGTON-WASHINGTON-CONECUH-MONROE-BUTLER-CLARKE-CRENSHAW-WILCOX-
CHOCTAW-WAYNE-
INCLUDING THE CITIES OF...GROVE HILL AND MONROEVILLE...
635 PM CDT FRI JUL 20 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER COVINGTON...
WASHINGTON...CONECUH...MONROE...BUTLER...CLARKE...CRENSHAW...
WILCOX...CHOCTAW AND WAYNE COUNTIES...

AT 631 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM ALLENTON TO 5 MILES NORTHWEST OF ISNEY...AND
MOVING SOUTHEAST AT 15 MPH.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

ISOLATED CASES OF DAMAGING WINDS AND LARGE HAIL WILL ALSO BE
POSSIBLE.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA.
Special weather statement, Jul 20, 6:49 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
649 PM CDT FRI JUL 20 2007

ALZ061-063-210030-
LOWER MOBILE-UPPER MOBILE-
649 PM CDT FRI JUL 20 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CENTRAL MOBILE
COUNTY...

AT 641 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR HUTCHENS ELEMENTARY SCHOOL...AND MOVING SOUTHEAST
AT 15 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SCHILLINGER AND THREE NOTCH...MEDAL OF HONOR PARK...KNOLLWOOD
HOSPITAL...I10 AND MCDONALD ROAD...MOBILE GREYHOUND PARK...TILLMANS
CORNER...THEODORE AND I10 AND I65 INTERSECTION THROUGH 730 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA.
Special weather statement, Jul 20, 9:10 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
910 PM CDT FRI JUL 20 2007

FLZ002-004>006-210245-
COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND OKALOOSA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...DESTIN...FORT WALTON BEACH AND NAVARRE...
910 PM CDT FRI JUL 20 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER OKALOOSA...ESCAMBIA
AND SANTA ROSA COUNTIES...

AT 905 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 11 MILES NORTH OF NICEVILLE TO 6 MILES EAST OF
BAGDAD...AND MOVING SOUTH AT 10 MPH.

THE LINE OF THUNDERSTORMS WILL AFFECT THE COASTAL AREAS OF NORTHWEST
FLORIDA THROUGH 1030 PM.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:33 PM CDTSpecial Marine WarningMOB57 min
Jul 20, 9:37 PM CDTSpecial Marine WarningMOB23 min
Jul 20, 10:01 PM CDTSpecial Marine WarningMOB59 min
Jul 20, 10:36 PM CDTSpecial Marine WarningMOB54 min
Jul 20, 11:25 PM CDTSpecial Marine WarningMOB95 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.